Risperidone-induced cholestatic hepatitis

Citation
S. Krebs et al., Risperidone-induced cholestatic hepatitis, EUR J GASTR, 13(1), 2001, pp. 67-69
Citations number
9
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Gastroenerology and Hepatology
Journal title
EUROPEAN JOURNAL OF GASTROENTEROLOGY & HEPATOLOGY
ISSN journal
0954-691X → ACNP
Volume
13
Issue
1
Year of publication
2001
Pages
67 - 69
Database
ISI
SICI code
0954-691X(200101)13:1<67:RCH>2.0.ZU;2-T
Abstract
Risperidone, a widely used atypical and potent neuroleptic drug, is assumed to induce fewer hepatic side-effects than phenothiazine anti-psychotics. R ecently, we observed a case of risperidone-induced cholestatic hepatotoxici ty, A 37-year-old male developed a rapid increase in liver enzymes and chol estatic parameters after starting treatment with risperidone for paranoid p sychosis, Workup for other potential aetiologies was negative. The results of a percutaneous liver biopsy were consistent with drug-induced liver inju ry and cholestasis. Over the course of one month after the discontinuance o f all anti-psychotic agents, the liver function test results returned to ne ar-normal values. This observation supports the need to monitor cholestatic parameters in addition to liver function enzymes during initiation and the first weeks of risperidone intake, Eur J Gastroenterol Hepatol 13:67-69 (C ) 2001 Lippincott Williams & Wilkins.